alexa Accidental intravenous administration of 50 mg of racemic adrenaline in a 2-year-old boy.
Medicine

Medicine

Emergency Medicine: Open Access

Author(s): Dybvik T, Halvorsen P, Steen PA

Abstract Share this page

Abstract A 2-year-old boy received, by mistake, 50 mg racemic adrenaline intravenously, equivalent to 1.8 mg kg-1 of L-adrenaline. The blood pressure increased to 160/105 mmHg, the heart rate to 160 beats min-1, and pulmonary oedema developed over the next 2 h. He was treated with nitroprusside, nitroglycerin and digitoxin, and was intubated and ventilated. After 3 h a hypotensive phase occurred which required infusions of very high concentrations of catecholamines for 72 h. Renal failure required renal transplantation after which the child made an uneventful recovery.
This article was published in Eur J Anaesthesiol and referenced in Emergency Medicine: Open Access

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords